• Previous Article
    A statistical approach to the use of control entropy identifies differences in constraints of gait in highly trained versus untrained runners
  • MBE Home
  • This Issue
  • Next Article
    Impact of discontinuous treatments on disease dynamics in an SIR epidemic model
2012, 9(1): 111-122. doi: 10.3934/mbe.2012.9.111

Threshold dynamics for a Tuberculosis model with seasonality

1. 

Department of Applied Mathematics, Xi’an Jiaotong University, Xi’an, 710049

Received  February 2011 Revised  March 2011 Published  December 2011

In this paper, we investigate a SEILR tuberculosis model incorporating the effect of seasonal fluctuation, where the loss of sight class is considered. The basic reproduction number $R_{0}$ is defined. It is shown that the disease-free equilibrium is globally asymptotically stable and the disease eventually disappears if $R_{0}<1$, and there exists at least one positive periodic solution and the disease is uniformly persistent if $R_{0}>1$. Numerical simulations are provided to illustrate analytical results.
Citation: Xinli Hu. Threshold dynamics for a Tuberculosis model with seasonality. Mathematical Biosciences & Engineering, 2012, 9 (1) : 111-122. doi: 10.3934/mbe.2012.9.111
References:
[1]

D. Bleed, C. Watt and C. Dye, World health report 2001: Global tuberculosis control, Technical report, World Health Organization, WHO/CDS/TB/2001.287., Available from: \url{http://whqlibdoc.who.int/hq/2001/WHO_CDS_TB_2001.287.pdf}., 2001 (). 

[2]

S. M. Blower, The intrinsic transmission dynamics of tuberculosis epidemics, Nature Medicine, 1 (1995), 815-821. doi: 10.1038/nm0895-815.

[3]

Samuel Bowong and Jean Jules Tewa, Mathematical analysis of a tuberculosis model with differential infectivity, Commun. Nonlinear Sci. Numer. Simul., 14 (2009), 4010-4021.

[4]

B. Song, C. Castillo-Chavez and J. P. Aparicio, Tuberculosis models with fast and slow dynamics: The role of close and casual contacts, Mathematical Biosciences, 180 (2002), 187-205. doi: 10.1016/S0025-5564(02)00112-8.

[5]

C. C. McCluskey, Global stability for a class of mass action systems allowing for latency in tuberculosis, Journal of Mathematical Analysis and Application, 338 (2008), 518-535. doi: 10.1016/j.jmaa.2007.05.012.

[6]

C. C. McCluskey, Lyapunov functions for tuberculosis models with fast and slow progression, Mathematical Biosciences and Engineering, 3 (2006), 603-614. doi: 10.3934/mbe.2006.3.603.

[7]

Z. Feng, W. Huang and C. Castillo-Chavez, On the role of variable latent periods in mathematical models for tuberculosis, Journal of Dynamics and Differential Equations, 13 (2001), 425-452. doi: 10.1023/A:1016688209771.

[8]

S. M. Blower, P. M. Small and P. C. Hopewell, Control strategies for tuberculosis epidemics: New models for old problems, Science, 273 (1996), 497-500. doi: 10.1126/science.273.5274.497.

[9]

L. Liu, X.-Q. Zhao and Y. Zhou, A tuberculosis model with seasonality, Bull. Math. Biol., 72 (2010), 931-952. doi: 10.1007/s11538-009-9477-8.

[10]

O. Sharomi, C. N. Podder, A. B. Gumel and B. Song, Mathematical analysis of the transmission dynamics of HIV/TB coinfection in the presence of treatment, Math. Biosci. Eng., 5 (2008), 145-174. doi: 10.3934/mbe.2008.5.145.

[11]

Y. Zhou, K. Khan, Z. Feng and J. Wu, Projection of tuberculosis incidence with increasing immigration trends, J. Theor. Biol., 254 (2008), 215-228. doi: 10.1016/j.jtbi.2008.05.026.

[12]

H. L. Smith, Subharmonic bifurcation in a S-I-R epidemic model, J. Math. Biol., 17 (1983), 163-177. doi: 10.1007/BF00305757.

[13]

C. J. Duncan, S. R. Duncan and S. Scott, Oscillatory dynamics of small-pox and the impact of vaccination, J. Theor. Biol., 183 (1996), 447-454. doi: 10.1006/jtbi.1996.0234.

[14]

H. L. Smith and P. Waltman, "The Theory of the Chemostat. Dynamics of Microbial Competition," Cembridge Studies in Mathematical Biology, 13, Cambridge Univ. Press, Cambridge, 1995.

[15]

H. L. Smith, "Monotone Dynamical Systems: An Introduction to the Theory of Competitive and Cooperative Systems," Mathematical Surveys and Monographs, 41, American Mathematical Society, Providence, RI, 1995.

[16]

W. Wang and X.-Q. Zhao, Threshold dynamics for compartmental epidemic models in periodic environments, J. Dynam. Differential Equations, 20 (2008), 699-717. doi: 10.1007/s10884-008-9111-8.

[17]

P. van den Driessche and J. Watmough, Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transmission, Math. Biosci., 180 (2002), 29-48. doi: 10.1016/S0025-5564(02)00108-6.

[18]

H. R. Thieme, Convergence results and a Poincaré-Bendixson trichotomy for asymptotical autonomous differential equations, J. Math. Biol., 30 (1992), 755-763.

[19]

F. Zhang and X.-Q. Zhao, A periodic epidemic model in a patchy environment, J. Math. Anal. Appl., 325 (2007), 496-516. doi: 10.1016/j.jmaa.2006.01.085.

[20]

X.-Q. Zhao, "Dynamical Systems in Population Biology," CMS Books in Mathematics/Ouvrages de Mathématiques de la SMC, 16, Springer-Verlag, New York, 2003.

show all references

References:
[1]

D. Bleed, C. Watt and C. Dye, World health report 2001: Global tuberculosis control, Technical report, World Health Organization, WHO/CDS/TB/2001.287., Available from: \url{http://whqlibdoc.who.int/hq/2001/WHO_CDS_TB_2001.287.pdf}., 2001 (). 

[2]

S. M. Blower, The intrinsic transmission dynamics of tuberculosis epidemics, Nature Medicine, 1 (1995), 815-821. doi: 10.1038/nm0895-815.

[3]

Samuel Bowong and Jean Jules Tewa, Mathematical analysis of a tuberculosis model with differential infectivity, Commun. Nonlinear Sci. Numer. Simul., 14 (2009), 4010-4021.

[4]

B. Song, C. Castillo-Chavez and J. P. Aparicio, Tuberculosis models with fast and slow dynamics: The role of close and casual contacts, Mathematical Biosciences, 180 (2002), 187-205. doi: 10.1016/S0025-5564(02)00112-8.

[5]

C. C. McCluskey, Global stability for a class of mass action systems allowing for latency in tuberculosis, Journal of Mathematical Analysis and Application, 338 (2008), 518-535. doi: 10.1016/j.jmaa.2007.05.012.

[6]

C. C. McCluskey, Lyapunov functions for tuberculosis models with fast and slow progression, Mathematical Biosciences and Engineering, 3 (2006), 603-614. doi: 10.3934/mbe.2006.3.603.

[7]

Z. Feng, W. Huang and C. Castillo-Chavez, On the role of variable latent periods in mathematical models for tuberculosis, Journal of Dynamics and Differential Equations, 13 (2001), 425-452. doi: 10.1023/A:1016688209771.

[8]

S. M. Blower, P. M. Small and P. C. Hopewell, Control strategies for tuberculosis epidemics: New models for old problems, Science, 273 (1996), 497-500. doi: 10.1126/science.273.5274.497.

[9]

L. Liu, X.-Q. Zhao and Y. Zhou, A tuberculosis model with seasonality, Bull. Math. Biol., 72 (2010), 931-952. doi: 10.1007/s11538-009-9477-8.

[10]

O. Sharomi, C. N. Podder, A. B. Gumel and B. Song, Mathematical analysis of the transmission dynamics of HIV/TB coinfection in the presence of treatment, Math. Biosci. Eng., 5 (2008), 145-174. doi: 10.3934/mbe.2008.5.145.

[11]

Y. Zhou, K. Khan, Z. Feng and J. Wu, Projection of tuberculosis incidence with increasing immigration trends, J. Theor. Biol., 254 (2008), 215-228. doi: 10.1016/j.jtbi.2008.05.026.

[12]

H. L. Smith, Subharmonic bifurcation in a S-I-R epidemic model, J. Math. Biol., 17 (1983), 163-177. doi: 10.1007/BF00305757.

[13]

C. J. Duncan, S. R. Duncan and S. Scott, Oscillatory dynamics of small-pox and the impact of vaccination, J. Theor. Biol., 183 (1996), 447-454. doi: 10.1006/jtbi.1996.0234.

[14]

H. L. Smith and P. Waltman, "The Theory of the Chemostat. Dynamics of Microbial Competition," Cembridge Studies in Mathematical Biology, 13, Cambridge Univ. Press, Cambridge, 1995.

[15]

H. L. Smith, "Monotone Dynamical Systems: An Introduction to the Theory of Competitive and Cooperative Systems," Mathematical Surveys and Monographs, 41, American Mathematical Society, Providence, RI, 1995.

[16]

W. Wang and X.-Q. Zhao, Threshold dynamics for compartmental epidemic models in periodic environments, J. Dynam. Differential Equations, 20 (2008), 699-717. doi: 10.1007/s10884-008-9111-8.

[17]

P. van den Driessche and J. Watmough, Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transmission, Math. Biosci., 180 (2002), 29-48. doi: 10.1016/S0025-5564(02)00108-6.

[18]

H. R. Thieme, Convergence results and a Poincaré-Bendixson trichotomy for asymptotical autonomous differential equations, J. Math. Biol., 30 (1992), 755-763.

[19]

F. Zhang and X.-Q. Zhao, A periodic epidemic model in a patchy environment, J. Math. Anal. Appl., 325 (2007), 496-516. doi: 10.1016/j.jmaa.2006.01.085.

[20]

X.-Q. Zhao, "Dynamical Systems in Population Biology," CMS Books in Mathematics/Ouvrages de Mathématiques de la SMC, 16, Springer-Verlag, New York, 2003.

[1]

Kaifa Wang, Aijun Fan. Uniform persistence and periodic solution of chemostat-type model with antibiotic. Discrete and Continuous Dynamical Systems - B, 2004, 4 (3) : 789-795. doi: 10.3934/dcdsb.2004.4.789

[2]

Timothy C. Reluga, Jan Medlock, Alison Galvani. The discounted reproductive number for epidemiology. Mathematical Biosciences & Engineering, 2009, 6 (2) : 377-393. doi: 10.3934/mbe.2009.6.377

[3]

Antoine Perasso. Global stability and uniform persistence for an infection load-structured SI model with exponential growth velocity. Communications on Pure and Applied Analysis, 2019, 18 (1) : 15-32. doi: 10.3934/cpaa.2019002

[4]

Kazuo Yamazaki, Xueying Wang. Global stability and uniform persistence of the reaction-convection-diffusion cholera epidemic model. Mathematical Biosciences & Engineering, 2017, 14 (2) : 559-579. doi: 10.3934/mbe.2017033

[5]

Hui Cao, Yicang Zhou. The basic reproduction number of discrete SIR and SEIS models with periodic parameters. Discrete and Continuous Dynamical Systems - B, 2013, 18 (1) : 37-56. doi: 10.3934/dcdsb.2013.18.37

[6]

Zhenguo Bai, Yicang Zhou. Threshold dynamics of a bacillary dysentery model with seasonal fluctuation. Discrete and Continuous Dynamical Systems - B, 2011, 15 (1) : 1-14. doi: 10.3934/dcdsb.2011.15.1

[7]

Wen Jin, Horst R. Thieme. Persistence and extinction of diffusing populations with two sexes and short reproductive season. Discrete and Continuous Dynamical Systems - B, 2014, 19 (10) : 3209-3218. doi: 10.3934/dcdsb.2014.19.3209

[8]

Ariel Cintrón-Arias, Carlos Castillo-Chávez, Luís M. A. Bettencourt, Alun L. Lloyd, H. T. Banks. The estimation of the effective reproductive number from disease outbreak data. Mathematical Biosciences & Engineering, 2009, 6 (2) : 261-282. doi: 10.3934/mbe.2009.6.261

[9]

Liang Kong, Tung Nguyen, Wenxian Shen. Effects of localized spatial variations on the uniform persistence and spreading speeds of time periodic two species competition systems. Communications on Pure and Applied Analysis, 2019, 18 (4) : 1613-1636. doi: 10.3934/cpaa.2019077

[10]

Hal L. Smith, Horst R. Thieme. Persistence and global stability for a class of discrete time structured population models. Discrete and Continuous Dynamical Systems, 2013, 33 (10) : 4627-4646. doi: 10.3934/dcds.2013.33.4627

[11]

Dominika Pilarczyk. Asymptotic stability of singular solution to nonlinear heat equation. Discrete and Continuous Dynamical Systems, 2009, 25 (3) : 991-1001. doi: 10.3934/dcds.2009.25.991

[12]

Naveen K. Vaidya, Feng-Bin Wang. Persistence of mosquito vector and dengue: Impact of seasonal and diurnal temperature variations. Discrete and Continuous Dynamical Systems - B, 2022, 27 (1) : 393-420. doi: 10.3934/dcdsb.2021048

[13]

Lakmi Niwanthi Wadippuli, Ivan Gudoshnikov, Oleg Makarenkov. Global asymptotic stability of nonconvex sweeping processes. Discrete and Continuous Dynamical Systems - B, 2020, 25 (3) : 1129-1139. doi: 10.3934/dcdsb.2019212

[14]

Christian Lax, Sebastian Walcher. A note on global asymptotic stability of nonautonomous master equations. Discrete and Continuous Dynamical Systems - B, 2013, 18 (8) : 2143-2149. doi: 10.3934/dcdsb.2013.18.2143

[15]

Rafael Luís, Sandra Mendonça. A note on global stability in the periodic logistic map. Discrete and Continuous Dynamical Systems - B, 2020, 25 (11) : 4211-4220. doi: 10.3934/dcdsb.2020094

[16]

Masaki Kurokiba, Toshitaka Nagai, T. Ogawa. The uniform boundedness and threshold for the global existence of the radial solution to a drift-diffusion system. Communications on Pure and Applied Analysis, 2006, 5 (1) : 97-106. doi: 10.3934/cpaa.2006.5.97

[17]

Mi-Young Kim. Uniqueness and stability of positive periodic numerical solution of an epidemic model. Discrete and Continuous Dynamical Systems - B, 2007, 7 (2) : 365-375. doi: 10.3934/dcdsb.2007.7.365

[18]

Qiang Li, Mei Wei. Existence and asymptotic stability of periodic solutions for neutral evolution equations with delay. Evolution Equations and Control Theory, 2020, 9 (3) : 753-772. doi: 10.3934/eect.2020032

[19]

Kentarou Fujie. Global asymptotic stability in a chemotaxis-growth model for tumor invasion. Discrete and Continuous Dynamical Systems - S, 2020, 13 (2) : 203-209. doi: 10.3934/dcdss.2020011

[20]

Fabien Crauste. Global Asymptotic Stability and Hopf Bifurcation for a Blood Cell Production Model. Mathematical Biosciences & Engineering, 2006, 3 (2) : 325-346. doi: 10.3934/mbe.2006.3.325

2018 Impact Factor: 1.313

Metrics

  • PDF downloads (38)
  • HTML views (0)
  • Cited by (5)

Other articles
by authors

[Back to Top]